Heart Disease Community
High Blood Pressure & Hiccups, Could it be the Meds?
About This Community:

A community of people with Heart Disease to guide and support your heart-health journey. Ask a question, join a conversation, share experiences: symptoms, nutrition, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

High Blood Pressure & Hiccups, Could it be the Meds?

My dad is stubborn and has only been to a doctor once in the past 40 years until Monday a week ago and that was when he had an ulcer burst and had to have surgery. I financially support my parents and insurance on him is way too high for me to afford. Dad has a history of very high blood pressure and ulcers.  That Monday, Dad had a stroke. He was in the hospital for about 28 hours when they released him. He was diagnosed with a stroke and hardened arteries. The doctor put him on 8 medicines and sent him on his way. He has been taking his meds and went to the follow up appointment. The doctor isn't checking his blood levels and doesn't seem interested in the concerns we have. A few days ago, dad developed hiccups that don't want to go away and takes his breath away really bad. It wouldn't worry me except he often stops breathing and gets scared like he's choking when he has the hiccups. The medicines he is on make him dizzy and confused (more so than before) and he feels he is getting worse. He is on Furosemide, Klor-Con (potassium chloride), Aspirin, Metoprolol, Lisinopril, Hydralazine, Simvastatin, & Nitroglycerin cream. I am wondering if these medicines react well with one another. I know the Klor-Con makes him VERY confused and dizzy. Is there another type of potassium that can be used for the same effect that won't cause these symptoms? Also, several years back (before the ulcer burst), dad was worried about his heart so he began taking Aspirin. He took one pill a night for a few months but started having a breathing problem while sleeping. He would stop breathing in his sleep. He stopped taking aspirin and this problem went away. I don't understand why a doctor who is aware of the ulcers would even prescribe aspirin. Can anyone offer any advice as to what to do in the way of switching medicines or perhaps using a natural form of something? Please help; I don't know what to do and we have no help.
Related Discussions
63984 tn?1385441539
I'm guessing that your doctor feels the stroke risk trumps the ulcer risk.  The drugs he is taking are certainly consistent with that.  

There is a stroke forum on this board that probably would be of greater value to you.  On the top of the page one can select forums, then look for stroke.

Best wishes
Blank
Post a Comment
To
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
2 hrs ago
712042 tn?1254572809
Blank
joanincarolina commented on Cardiac Syndrome X &a...
6 hrs ago
4522800 tn?1459192030
Blank
VICourageous HEY! Thanks for the Birthda... Comment
May 02
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222